Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 139, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 2, 2002, 4:44 PM CDT for McCurtain County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2002, 4:44 PM CDT (21:44 UTC)
- Expired
- Aug 2, 2002, 5:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 388 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1633 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
501 WUUS54 KSHV 022144 SVRSHV OKC089-022245- /NEW.KSHV.SV.W.0270.022143-022245/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 443 PM CDT FRI AUG 2 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 443 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF WATSON...OR ABOUT 19 MILES EAST OF BATTIEST...MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS... THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO ONE INCH IN DIAMETER AND STRONG DAMAGING WINDS TO 60 MPH. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA UNTIL 545 PM CDT. LAT...LON 3436 9476 3423 9461 3459 9409 3478 9432
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:40 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 2, 2:40 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED DATE NATIONAL WEATHER SERVICE SHREVEPORT LA 240 PM CDT FRI AUG 2 2002 WEAK FRONT IN NORTHWEST AR WILL CAUSE A FEW THUNDERSTORMS THIS EVENING. THESE MAY PERSIST AS THEY MOVE SOUTHWEST DURING THE EVENING HOURS...SO WILL INCLUDE A SLIGHT CHANCE OF THUNDERSTORMS IN THE NORTH ZONES THIS EVENING. UPPER LEVEL RIDGE WILL LIKELY KEEP CONDITIONS DRY SATURDAY THROUGH MONDAY. A WEAK COLD FRONT WILL APPROACH THE AREA TUESDAY AND WEDNESDAY...AND ALTHOUGH WE WILL NOT COOL OFF MUCH...THIS FRONT MAY TRIGGER SOME SCATTERED SHOWERS AND THUNDERSTORMS...IN THE TUESDAY THROUGH THURSDAY TIME FRAME. THESE SHOWERS AND THUNDERSTORMS WILL LIKELY PRODUCE OUTFLOW BOUNDARIES WHICH WILL CAUSE OUR HIGH TEMPERATURES TO COOL SLIGHTLY INTO THE LOWER TO MID 90S DURING THE MIDDLE OF NEXT WEEK. 03 SHV 73/98/73/97 0000 MLU 74/97/74/97 1100 TXK 77/99/77/98 2100 TYR 74/97/74/97 0000 LFK 73/96/73/96 0100 .SHV...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.